I hope someone can help...
My 7 year old was put on Strattera 4 weeks ago. This is the first medication she has taken, and she has not been formally diagnosed with ADHD. We noticed no changes at first, but the last couple of weeks she has been having anxiety attacks at school! Her teachers have to peel her off of us in the morning, and she will have sudden screaming fits in the middle of class. When I asked her why she said that it was because we leave her!!! We had problems when school started last August, but until now everything was fine, or nobody bothered to tell us. When she has a "fit" she turns sheet white, shakes uncontrollably, screams, cries, and nobody can calm her down! She has gotten so upset that she has made herself vomit! I don't know if this is a side effect of the medicine, or if something happened at school. Just the sight of the building sets her off!!! Any advice would help.
If your daughter has not been diagnosed yet then why is she on medication for something that you are not sure she has. In the prescribing literature on the web it specifically states that it requires adequate diagnosis.
Crying, irritability and mood swings are all listed as side effects so it could be the meds or it could be something else. I would consult the doc and in the meantime get your daughter scheduled for proper testing at a clinic that tests for ADD/ADHD.
My daughter has problems staying on task, she is easily distracted, and she needs alot of one on one attention. After her last IEP I took her to her pediatrician for a reevaluation. She is diagnosed with microcephaly and developmental delays. Her doctor wanted to try Strattera to see if it helped her attention span and distractability at school, and her impulsivity and insomnia at home.
If you daughter is easily distracted etc I would consider taking her in for ADD/ADHD testing to see if this might not be a part of the problem. As for the effects you are noticing I would call the doc and let him know that problems have arised and get his opinion as to whether he feels your daughter should stay on the med for a while longer or if perhaps something else might be more appropriate. I would still be leary of this med after reading that it should not be used without a clear cut diagnosis. Again this is just a personal opinion and you need to do what you feel is right for your daughter.